Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla And VL
Aug 13, 2011

I hope this finds you in good health.

I have been HIV+ for 14 years, was put on Atripla last year october and became undetctable in 30 days.

my June,2011 results: CD4 416 VL less than 20 CD% 20.8 My Aug, 2011 Results: CD4 390 VL 100 CD% 24.4

should I worry about increase in VL and decrease in CD4? why would CD% increase but VL and CD4 decrease?

please help, my HIV DR on vecation and I have no one to descuss these results with.

Response from Dr. Young

Hello and thanks for posting.

I wouldn't be concerned about your lab results. A single viral load of 100, particularly in the face of an increasing CD4 percentage is very likely insignificant (we often call a "blip").

Often very unimportant activation of the immune system (like a cold sore, sinus infection or vaccination) or simple laboratory error can result in such low-level viral measurements. Multiple previous studies have shown that viral blips have no clinical significance.

I hope that helps. Be well, BY



Previous
Atriplia Stopped Being Affective
Next
condom failure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement